RISPERIDONE - works for a month and then needs a dose increase
Hi, I hope I am posting this in the correct place.
Here is a short history:
5 yr old female, dx with ASD at about age 2.5 "PDD-NOS" She is HIGHLY intelligent, has a really great sense of humor and her imagination is the best that her teachers/therapist has ever seen. HOWEVER, she has really really awful tantrums manyx per day when not medicated and hits and attacks people and can be VERY MEAN. She could not attend the pre-k that she is in if she was not medicated because she would be screaming or attacking kids half of the day. Medicated, she does GREAT on her Risperidone at whatever dose she is on for about a month or so, and then it stops working and by the time 2 or so months roll around, either we have to up the dose or else. She gets extremely hyper (pretty sure she will someday have a dx ADHD) but when the Risperidone dose is right for her, she suddenly listens to us, answers our questions, cries and screams less, throws less tantrums, etc. SHe is almost like a really smart but typical kid when the rispderidone is working.
So, the doc decided to add Celexa to the mix because the risperidone seemed to make her anxiety and ocd worse...that went badly. It made her even more hyper and grouchy. We are tapering her off of that now.
And, she has a reg ped, a developmental ped overseeing her care, a child psychiatrist prescribing, and a 2nd child psychiatrist overseeing (the first one is out of the country), a therapist (play), occupational therapist, and has seen a Naturalpathic psychiatrist a few times. She is on almost every recommended supplement for ASD kids - kind of the DAN! approach, but we do not have DAN! doctors here in our city. She has been seen by so many doctors so please do not suggest we take her to a specialist, because we have seen them all.
Here is my ??
What can we do (if anything) to help the Risperidone to not lose it's efficiency?
And, would probiotics taken near the same time as the Risperidone affect it at all? (she takes them every day so i doubt it makes any difference)
And, if Rispderidone stops working or her dose gets too high, what are the alternatives? Abilify? Serequel? But, will these do the same thing?? Just stop working after a while?? That really scares us!
She is 5, 99th % for height at 3.5'+ tall, and 51 lbs.
She is now taking 1 mg of Rispderidone total, broken up into 3 dosings during the day. We hope this is not the upper end of the dose.
Help please !!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.